Alert archive / Wisconsin / Small Craft Advisories in 2013

Small Craft Advisory 39, NWS Milwaukee, WI

April 3, 2013

NWS Milwaukee, WI issued this small craft advisory at Apr 3, 2013, 3:52 PM CDT. It took effect at Apr 4, 2013, 4:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2013, 3:52 PM CDT (20:52 UTC)
In effect from
Apr 4, 2013, 4:00 AM CDT
Expired
Apr 4, 2013, 5:00 PM CDT
In force
13 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WHUS73 KMKX 032052
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
352 PM CDT WED APR 3 2013

...INCREASING WINDS AND WAVES NEAR SHEBOYGAN THURSDAY...

.LOW PRESSURE MOVING THROUGH SOUTH CENTRAL CANADA WILL DRAG A WEAK
COLD FRONT DOWN THROUGH CENTRAL LAKE MICHIGAN THURSDAY AFTERNOON.
GUSTY SOUTHWEST WINDS ARE EXPECTED NORTH OF PORT WASHINGTON AHEAD
OF THIS FRONT. THE PERSISTENT SOUTHERLY WINDS WILL BUILD HIGH
WAVES TOWARD THE OPEN WATERS. 

LMZ643-040500-
/O.NEW.KMKX.SC.Y.0039.130404T0900Z-130404T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
352 PM CDT WED APR 3 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 5 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM CDT
THURSDAY. 

* WINDS: SOUTH 10 TO 15 KNOTS VEERING SOUTHWEST 15 TO 20 KNOTS
  AROUND MIDNIGHT...THEN VEERING WEST LATE THURSDAY AFTERNOON.
  WIND GUSTS UP TO 25 KNOTS EARLY THURSDAY MORNING THROUGH EARLY
  THURSDAY AFTERNOON. 

* WAVES: 1 TO 2 FEET BUILDING TO 3 TO 5 FEET EARLY THURSDAY
  MORNING...THEN SUBSIDING TO 1 TO 2 FEET LATE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
4 follow-up statements
314 
WHUS73 KMKX 040131
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
831 PM CDT WED APR 3 2013

...INCREASING WINDS AND WAVES NEAR SHEBOYGAN EARLY THURSDAY...

.LOW PRESSURE MOVING THROUGH SOUTH CENTRAL CANADA WILL DRAG A
WEAK COLD FRONT DOWN THROUGH CENTRAL LAKE MICHIGAN THURSDAY
AFTERNOON. GUSTY SOUTHWEST WINDS ARE EXPECTED NORTH OF PORT
WASHINGTON AHEAD OF THIS FRONT. THE PERSISTENT SOUTHERLY WINDS
WILL BUILD HIGH WAVES TOWARD THE OPEN WATERS.

LMZ643-040930-
/O.CON.KMKX.SC.Y.0039.130404T0900Z-130404T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
831 PM CDT WED APR 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM CDT
THURSDAY. 

* WINDS: SOUTH 10 TO 15 KNOTS VEERING SOUTHWEST 15 TO 20 KNOTS 
  AROUND MIDNIGHT...THEN VEERING WEST LATE THURSDAY AFTERNOON. 
  WIND GUSTS UP TO 25 KNOTS EARLY THURSDAY MORNING THROUGH EARLY 
  THURSDAY AFTERNOON. 

* WAVES: 1 TO 2 FEET BUILDING TO 3 TO 5 FEET EARLY THURSDAY 
  MORNING...THEN SUBSIDING TO 1 TO 2 FEET LATE THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX

CRAVEN
548 
WHUS73 KMKX 040844
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CDT THU APR 4 2013

...INCREASING WINDS AND WAVES NEAR SHEBOYGAN...

.LOW PRESSURE MOVING NORTH OF LAKE SUPERIOR WILL DRAG A WEAK COLD
FRONT DOWN THROUGH CENTRAL LAKE MICHIGAN THIS AFTERNOON. GUSTY
SOUTHWEST WINDS ARE EXPECTED NORTH OF PORT WASHINGTON AHEAD OF
THIS FRONT. THE PERSISTENT SOUTH WINDS WILL BUILD HIGH WAVES
TOWARD THE OPEN WATERS.

LMZ643-041645-
/O.CON.KMKX.SC.Y.0039.130404T0900Z-130404T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
344 AM CDT THU APR 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH WIND GUSTS UP TO 25 KNOTS
  THROUGH EARLY AFTERNOON....THEN VEERING WEST LATE THIS AFTERNOON
  AND DIMINISHING.

* WAVES: 3 TO 4 FEET...THEN SUBSIDING TO 1 TO 2 FEET LATE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
426 
WHUS73 KMKX 041430
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CDT THU APR 4 2013

...INCREASING WINDS AND WAVES NEAR SHEBOYGAN...

.LOW PRESSURE MOVING NORTH OF LAKE SUPERIOR WILL DRAG A WEAK COLD
FRONT DOWN THROUGH CENTRAL LAKE MICHIGAN THIS AFTERNOON. GUSTY
SOUTHWEST WINDS ARE EXPECTED NORTH OF PORT WASHINGTON AHEAD OF
THIS FRONT. THE PERSISTENT SOUTH WINDS WILL BUILD HIGH WAVES
TOWARD THE OPEN WATERS.

LMZ643-042200-
/O.CON.KMKX.SC.Y.0039.000000T0000Z-130404T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
930 AM CDT THU APR 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH WIND GUSTS UP TO 25 KNOTS
  THROUGH EARLY AFTERNOON...THEN VEERING WEST LATE IN THE AFTERNOON
  AND DIMINISHING.

* WAVES: 3 TO 4 FEET...THEN SUBSIDING TO 1 TO 3 FEET LATE THIS 
  AFTERNOON. WAVES HIGHEST TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
276 
WHUS73 KMKX 042034
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CDT THU APR 4 2013

...GUSTY WINDS NEAR SHEBOYGAN DIMINISHING...

.GUSTY WEST WINDS WILL DIMINISH BELOW 25 KNOTS LATE THIS AFTERNOON
BEHIND A WEAK COLD FRONT. THE SMALL CRAFT ADVISORY WILL BE ALLOWED
TO EXPIRE AT 5 PM. 

LMZ643-042200-
/O.CON.KMKX.SC.Y.0039.000000T0000Z-130404T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
334 PM CDT THU APR 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH WIND GUSTS UP TO 25 KNOTS
  WILL BECOME WEST 10 TO 15 KNOTS BY EARLY EVENING...AND VEER
  NORTH EARLY IN THE EVENING.

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET EARLY THIS EVENING.
  WAVES HIGHEST TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 3:38 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 3, 3:38 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT WED APR 3 2013

.TONIGHT AND THURSDAY...FORECAST CONFIDENCE HIGH.

HIGH PRESSURE CENTERED OVER LAKE MICHIGAN WILL DRIFT EAST TONIGHT.
SOUTHEAST WINDS WILL INCREASE AND BECOME SOUTHWEST EARLY THURSDAY
MORNING. A 500MB SHORTWAVE WILL DROP DOWN ACROSS NORTHERN WI LATE
TONIGHT AS IT WEAKENS.

AT THE SURFACE...A TROUGH ASSOCIATED WITH THIS UPPER SHORTWAVE WILL
SWEEP ACROSS NORTHERN WI 09Z TO 15Z THU MORNING...AND THROUGH
SOUTHEAST WI 15Z TO 21Z THU AFTERNOON. THERE IS A SMALL POSSIBILITY
OF SOME CLOUDS AROUND 4000 FEET WITH LIGHT RAIN SHOWERS OR SPRINKLES
TOWARD THE FOND DU LAC AND SHEBOYGAN AREAS MIDDAY THURSDAY...SO KEPT
THAT SLIGHT CHANCE IN THERE. ANY PRECIP WOULD BE BRIEF AND LIGHT DUE
TO THE DRY LOW LEVELS. ONLY A WIND SHIFT TO THE WEST AND SOME MID
LEVEL CLOUDS WILL ACCOMPANY WITH SURFACE TROUGH AS IT MOVES
ELSEWHERE ACROSS SOUTHEAST WI.

HIGH PRESSURE DRIFTING ACROSS WISCONSIN IS RESPONSIBLE FOR THE SUNNY
SKIES AND LIGHT WINDS TODAY. WINDS SHIFTED TO THE EAST NEAR THE LAKE
LATE THIS MORNING AS EXPECTED...SO IT WILL BE SLOW TO WARM THERE THE
REST OF THE DAY. INLAND AREAS WILL STILL SEE THE MID 40S. THE AIR IS
VERY DRY OVER SOUTHERN WI WITH DEWPOINT TEMPS IN THE SINGLE DIGITS.
ONLY A FEW CUMULUS CLOUDS ARE EXPECTED THIS AFTERNOON.

WARM AIR ADVECTION WILL CONTINUE TONIGHT INTO THURSDAY MORNING FROM
THE 925 THROUGH 500 MB LAYER. EXPECT TEMPS TO INCREASE INTO THE
UPPER 50S IN THE SOUTH HALF OF THE MKX FORECAST AREA BY THE MIDDLE
OF THURSDAY AFTERNOON.

.THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

COLD AIR ADVECTION TAKES HOLD THURSDAY NIGHT BEHIND THE DEPARTING
COLD FRONT. LEANING TOWARDS THE COOLER SOLUTIONS THURSDAY NIGHT WITH
CLEARING SKIES AND DECREASING WINDS EXPECTED AS HIGH PRESSURE
APPROACHES.

THE HIGH WILL BRING QUIET WEATHER AND SOMEWHAT COOLER TEMPS ON
FRIDAY. THE COOLEST TEMPS CAN BE EXPECTED NEAR LAKE MICHIGAN AS A
RESULT OF THE NORTHEASTERLY/EASTERLY WINDS AND LAKE TEMPS IN THE
UPPER 30S.

.FRIDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM.

12Z NAM IS A BIT SLOWER BRINGING PRECIP INTO OUR AREA FROM THE NORTH
LATE FRIDAY NIGHT. CONVERSELY...THE 12Z ECMWF BRINGS PRECIP FARTHER
SOUTH A BIT SOONER THAN IT DID IN THE 00Z RUN. THE GFS AND GEM BRING
IN SOME PRECIP BEFORE 12Z ON SATURDAY...BUT THE GEM SEEMS OVERDONE
QPF WISE.

BOTH THE ECMWF AND THE NAM SHOW GOOD 850 AND 700 MB Q VECTOR
CONVERGENCE OVER THE ENTIRE CWA BY ABOUT 12Z SATURDAY. ALSO...THE
850 LLJ IS SITUATED OVER THE AREA AROUND 12Z SATURDAY WITH STRONG
700 MB OMEGA. NAM SOUNDINGS SHOW A DRY LAYER AROUND 800 TO 700 MB IN
THE SOUTHERN HALF OF OUR AREA LATE FRIDAY NIGHT INTO EARLY SATURDAY
MORNING THAT WOULD HELP POSTPONE THE PRECIP UNTIL THINGS SATURATE.
THINKING PRECIP WILL BE ALL RAIN...BUT CAN/T ENTIRELY RULE OUT A MIX
IN THE FAR NORTH LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.

BEST FORCING WITH THIS SYSTEM SHIFTS EAST IN THE AFTERNOON AND EARLY
EVENING. THEN WEAK HIGH PRESSURE AND SLIGHTLY COOLER TEMPS MOVE IN
FOR THE DAY SUNDAY.

.SUNDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE LOW.

STILL QUITE A BIT OF DISAGREEMENT BETWEEN MODELS AND MODEL RUNS FOR
THIS PERIOD. ANOTHER SURFACE LOW SWINGS BY TO THE SOUTH LATE SUNDAY
NIGHT INTO EARLY MONDAY. MODEL THICKNESSES HAVE BEEN FLUCTUATING WITH
THIS SYSTEM AND A MIX OF RAIN AND SNOW LOOKS POSSIBLE LATE SUNDAY
NIGHT INTO EARLY MONDAY MORNING.

COULD SEE SOME PRECIP LINGER ON MONDAY AS THE SYSTEM MOVES AWAY AND
AS A POSSIBLE SECOND WEAK UPPER WAVE MOVES BY TO THE NORTH.

A LOT OF UNCERTAINTY WITH THE NEXT LOW. THE PREVIOUS ECMWF HAD
THE LOW OVER SOUTHERN IOWA AROUND 18Z TUESDAY...BUT THE 12Z RUN
HAS THE SURFACE LOW LESS DEVELOPED AND OVER THE TEXAS PANHANDLE
THEN...WITH THE UPPER LEVEL LOW FARTHER SOUTHWEST AS WELL. THE NEW
ECMWF TAKES THE LOW ENTIRELY TO OUR SOUTH. THE NEW GFS SHOWS
SOMETHING COMPLETELY DIFFERENT THAN IT/S PREVIOUS RUN AND THE
ECMWF AS WELL.

&&

.AVIATION/00Z TAFS/...

VFR CONDITIONS EXPECTED. HIGH PRESSURE CENTERED OVER SOUTHERN LAKE
MICHIGAN WILL DRIFT EAST OVERNIGHT. SOUTHEAST WINDS WILL BECOME
SOUTHWEST AND INCREASE EARLY THURSDAY MORNING. A WEAK FRONT WILL
CROSS SOUTHEAST WI EARLY THU AFTERNOON AND WINDS WILL BECOME
WESTERLY.

THERE IS A SMALL CHANCE FOR SPRINKLES OR LIGHT RAIN SHOWERS ALONG
AND NORTH OF FOND DU LAC TO SHEBOYGAN EARLY THU AFTERNOON WITH THE
FRONT. CONDITIONS WILL REMAIN VFR THROUGH THE AREA.

&&

.MARINE...

HIGH PRESSURE OVER SOUTHERN LAKE MICHIGAN WILL DRIFT EAST OVERNIGHT.
EAST WINDS WILL VEER SOUTHEAST THIS EVENING AND BECOME SOUTHWEST
EARLY THURSDAY MORNING.

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY MORNING AS
LOW PRESSURE PASSES TO THE NORTH. A WEAK FRONT WILL DROP DOWN ACROSS
SOUTHEAST WISCONSIN THURSDAY AFTERNOON AND WINDS WILL BECOME
WEST...THEN VEER NORTHWEST BY THURSDAY EVENING BEHIND THE FRONT.

WIND GUSTS WILL LIKELY REACH SMALL CRAFT ADVISORY CRITERIA TOWARD
SHEBOYGAN AND NORTHWARD LATE TONIGHT INTO THURSDAY MORNING.
THEREFORE...ISSUED A SMALL CRAFT ADVISORY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM TO 5 PM CDT THURSDAY FOR LMZ643.

&&

TONIGHT/THURSDAY AND AVIATION/MARINE...MRC
THURSDAY NIGHT THROUGH WEDNESDAY...MEB
Hazardous weather outlook, Apr 3, 3:44 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CDT WED APR 3 2013

WIZ046-047-051-052-056>060-062>072-040845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
344 AM CDT WED APR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.

LMZ643>646-040845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 AM CDT WED APR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA NEAR
SHEBOYGAN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA SATURDAY
AND AGAIN MONDAY AND TUESDAY AS A SERIES OF LOW PRESSURE SYSTEMS
MOVE ACROSS THE GREAT LAKES.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.